Saturday, July 19, 2008

Oh God, I just had to chew...

I couldn't keep it up any more. I just couldn't puree one more cup of soup, so I am breaking the detox. I am trying to still eat super healthily, and in fact, my dinner was just vegetables, herbs and spices so it's exactly what I would have made into soup, but you know, I got to use my teeth. Protein tomorrow, yay! I am planning on picking it back up again next weekend to try to keep the weight loss going. And then I'll transition back to 1700 calories a day, which will probably seem like having a Thanksgiving meal every day after this fast.

I tested my cholesterol this morning, thinking that I'd go book a physical with my doctor if it was good. But annoyingly it was sky high. In fact, it was 100 points higher than the last time I tested. 100 points! I am more and more convinced that IVF meds cause my cholesterol to spike. What's worrying is that it's been over a month since I actually took any meds so I dread to think what it must have been right after the IVF. I must get it down, so I must step up the exercise and start adding some cholesterol lowering foods. You'd have thought that 8.5 days on nothing but fruit and veggies would have dropped it down, but maybe it hasn't been long enough. Sigh. I guess if it doesn't drop soon I will have to go to the doc, but I know I can get it low again and I really don't want to have to take cholesterol drugs or have that as a preexisting condition. Although it may already be classed as a preexisting condition because of last year's spike. Double sigh.

3 comments:

bleu said...

Roomie had a bad bad reaction to vytorin. She had the muscle enzyme reaction and ended up on disability for almost 6 months and lots of physical therapy. ANyhow they have now put her on a high dose Niacin for her cholesterol. We are waiting for the results this next week but I was thinking, what about foods high in natural niacin for you? Or even a supplement? Just a thought.

Congrats on the cleanse and happy chewing!!!

Cindy said...

It's possible that your liver started producing more cholesterol because it got into starvation mode. Anorexics can have high cholesterol levels for that reason. It's probably temporary.

Kristin said...

I had a high cholesterol reading during my many IVF rounds, and so did a friend. She had hers checked after being off meds for a long time and lo and behold it was back to normal. Give it some time, and don't beat yourself up about it. We can't underestimate the toll the meds take on our body (I say as I'm currently battling pregnant-lady swollen feet -- though not pregnant-- side effect from prednisone for sure).

Keep up the good work on the weight loss!